Mathematics - Theses, Dissertations, and other Required Graduate Degree Essays

Receive updates for this collection

A characterization of the hyperarithmetical sets in the language of ramified analysis. --

Peer reviewed: 
No, item is not peer reviewed.
Date created: 
1971
Document type: 
Thesis
File(s): 
Supervisor(s): 
S. Thomason
Department: 
Science: Department of Mathematics
Thesis type: 
(Thesis) M.Sc.

The cheo asymptotic density in n-dimensions. -

Author: 
Peer reviewed: 
No, item is not peer reviewed.
Date created: 
1972
Document type: 
Thesis
File(s): 
Supervisor(s): 
A. R. Freedman
Department: 
Science: Department of Mathematics
Thesis type: 
(Thesis) M.Sc.

The estimation of probability density functions. --

Peer reviewed: 
No, item is not peer reviewed.
Date created: 
1970
Document type: 
Thesis
File(s): 
Supervisor(s): 
R.R. Rennie
Department: 
Science: Department of Mathematics
Thesis type: 
(Thesis) M.Sc.

On Hamiltonian-connected graphs

Peer reviewed: 
No, item is not peer reviewed.
Date created: 
1982
Document type: 
Thesis
File(s): 
Supervisor(s): 
B. Alspach
Department: 
Science: Department of Mathemetics
Thesis type: 
(Thesis) M.Sc.

Pseudospectral Chebyshev method for two-point boundary value problems

Author: 
Peer reviewed: 
No, item is not peer reviewed.
Date created: 
1992
Document type: 
Thesis
File(s): 
Supervisor(s): 
Manfred Trummer
Department: 
Science: Department of Mathematics and Statistics
Thesis type: 
(Thesis) M.Sc.

Normal approximations to posterior distributions

Author: 
Peer reviewed: 
No, item is not peer reviewed.
Date created: 
1978
Document type: 
Thesis
File(s): 
Supervisor(s): 
C. Villegas
Department: 
Science: Department of Mathematics
Thesis type: 
Thesis (M.Sc.)

A general theory of asymptotic density

Peer reviewed: 
No, item is not peer reviewed.
Date created: 
1978
Document type: 
Thesis
File(s): 
Supervisor(s): 
Allen R. Freedman
Department: 
Science: Department of Mathematics
Thesis type: 
Thesis (M.Sc.)

Some aspects of Boolean-valued model theory

Author: 
Peer reviewed: 
No, item is not peer reviewed.
Date created: 
1977
Document type: 
Thesis
File(s): 
Supervisor(s): 
S.K. Thomason
Department: 
Science: Department of Mathematics
Thesis type: 
Thesis (M.Sc.)

An application of non-standard model theoretic methods to topological groups and infinite Galois theory.

Author: 
Peer reviewed: 
No, item is not peer reviewed.
Date created: 
1968
Abstract: 

The purpose of this paper is to review some of the work done by Abraham Robinson in topological groups and infinite Galois Theory using ultrapowers as our method of obtaining non-standard models. Chapter One contains the basic logical foundations needed for the study of Non-Standard Analysis by the method of constructing ultrapowers. In Chapter Two, we look at non-standard models of topological groups and give the characterizations of some standard properties in non-standard terms. We also investigate a non-standard property that has no direct standard counterpart. In Chapter Three, we analyze an infinite field extension of a given field r and arrive at the correspondence between the subfields of our infinite field that are extensions of r and the subgroups of the corresponding Galois group through the Krull topology by non-standard methods.

Document type: 
Thesis
File(s): 
Supervisor(s): 
A.L. Stone
Department: 
Science: Department of Mathematics
Thesis type: 
(Thesis) M.Sc.

Three contributions to the theory of recursively enumerable classes.

Peer reviewed: 
No, item is not peer reviewed.
Date created: 
1967
Abstract: 

Priority arguments are applied to three problems in the theory of rce. classes. Chapter I: A conjecture of P. R. Young in A Theorem on Recursively Enumerable Classes and Splinters, PAMS 17,5 (1966), pp. 1050-1056, that an r.e. class can be constructed with any pre-assigned finite number of infinite r.e. subclasses, is answered in the affirmative. Chapter II: Standard classes and indexable classes were introduced by A. H. Lachlan (cf. On the Indexing of Classes of Recursively Enumerable Sets, JSL 31 (1966-),, pp. 10-22). A class C- of r.e. sets is called sequence enumerable if the r.e. (3- is indexable => fl. is subclass enumerable, but none of the implications can be reversed. Chapter. Ill: A partially ordered set (&,<} is represented by the r.e. class G- if (&,<} is isomorphic to (C-,E). Sufficiently many p.o. sets are proved representable to verify a conjecture of A. H. Lachlan that representable p.o. sets and arbitrary p.o. sets are indistinguishable by elementary sentences.

Document type: 
Thesis
File(s): 
Supervisor(s): 
Name is illegible
Department: 
Science: Mathematics Department
Thesis type: 
(Dissertation) Ph.D.